×

zbMATH — the first resource for mathematics

Iterates and the boundary behavior of the Berezin transform. (English) Zbl 0989.47027
Let \(\Omega\) be a bounded domain in \(\mathbb{C}^n\). Let \(L^\infty\) be the space of all measurable bounded functions on \(\Omega\) and \(BC= BC(\Omega)= C(\Omega)\cap L^\infty\). All measurable concepts refer to the Borel sets in \(\Omega\). An operator \(B: L^\infty\to BC\) is stochastic if it is positive and unital. This is equivalent to requiring, for each \(y\in\Omega\), the existence of a (necessarily unique) probability measure \(\mu_y\) on \(\Omega\) such that \(Bf(y)= \int_\Omega f(x) d\mu_y(x)\) for all \(f\in L^\infty\). A topic of central interest is the limiting behaviour of the iterates \(B^kf\), in particular when the stochastic operator \(B\) fixes holomorphic functions: \(Bf= f\) for \(f\in H(\Omega)\). The key result on such operators is Theorem 1.4: for each \(f\in C(\overline\Omega)\), the sequence \((B^kf)_k\) converges, pointwise and uniformly on compact subsets of \(\Omega\cup \partial_p(\Omega)\), to a function \(g\in BC(\Omega\cup \partial_p(\Omega))\) such that \(Bg= g\) and \(g|_{\partial_p\Omega}= f|_{\partial_p\Omega}\). Here \(\partial_p(\Omega)\) is the set of peak points of \(\Omega\)’s ‘disk algebra’.
Let \(\mu\) be a measure \((\geq 0)\) on \(\Omega\) and let \(A^2= A^2(\Omega, \mu)\) be the corresponding Bergman space. Assume that \(A^2\) admits a reproducing kernel \(K\) such that \(K(x,x)> 0\) for all \(x\in\Omega\). The Berezin transform for \(\mu\) is defined by \(Bf(y)= \int_\Omega f(x){|K(x,y)|^2\over K(y,y)} d\mu(x)\). This defines a stochastic operator \(L^\infty\to BC\) which fixes holomorphic functions. Under certain natural assumptions, the following hold (Theorem 2.3):
\(B\) maps \(C(\overline\Omega)\) into itself; for each \(f\in C(\overline\Omega)\) there is a \(g\in C(\overline\Omega)\) such that \(\lim_kB^kf=\) uniformly on \(\overline\Omega\). In particular, given \(\phi\in \mathbb{C}(\partial\Omega)\), there is a unique ‘\(B\)-Poisson extension’ \(g\in C(\overline\Omega)\) such that \(Bg= g\) and \(g|_{\partial_p\Omega}= \phi\).
In the (more extensive) second part of this rich paper the authors look at Cartan domains \(\Omega= G/K\) in \(\mathbb{C}^n\) and ‘Berezin transforms’ as convolution operators \(B_\mu f= f*\mu\), \(\mu\) being a \(K\)-invariant probability measure on \(\Omega\) which is absolutely continuous with respect to Lebesgue measure.

MSC:
47B38 Linear operators on function spaces (general)
46J15 Banach algebras of differentiable or analytic functions, \(H^p\)-spaces
32M15 Hermitian symmetric spaces, bounded symmetric domains, Jordan algebras (complex-analytic aspects)
46E22 Hilbert spaces with reproducing kernels (= (proper) functional Hilbert spaces, including de Branges-Rovnyak and other structured spaces)
60J05 Discrete-time Markov processes on general state spaces
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Fixed points of the Berezin transform on multiply connected domains, (1997)
[2] A survey of invariant Hilbert spaces of analytic functions on bounded symmetric domains, Multivariable operator theory, vol. 185, 7-65, (1995), Amer. Math. Soc., Providence · Zbl 0831.46014
[3] Invariant mean value and harmonicity in Cartan and Siegel domains, Interaction between functional analysis, harmonic analysis, and probability (Columbia, MO, 1994), vol. 175, 19-40, (1996), Dekker, New York · Zbl 0839.43019
[4] Function spaces and reproducing kernels on bounded symmetric domains, J. Funct. Anal., 88, 64-89, (1990) · Zbl 0718.32026
[5] Poisson formula for semisimple Lie groups, Ann. Math., 77, 335-386, (1963) · Zbl 0192.12704
[6] Uniform algebras, (1969), Prentice-Hall, Englewood Cliffs · Zbl 0213.40401
[7] Une généralisation des représentations de la moyenne pour LES fonctions harmoniques, C. R. Acad. Sci. Paris, 234, 2137-2139, (1952) · Zbl 0049.30301
[8] Geometric theory of functions of a complex variable, (1966), Nauka, Moscou
[9] Differential geometry and symmetric spaces, (1962), Academic Press, New York · Zbl 0111.18101
[10] Function theory of several complex variables, (1992), Wadsworth & Brooks/Cole, Pacific Grove · Zbl 0776.32001
[11] Boundary structure of bounded symmetric domains, Manuscripta Math., 101, 351-360, (2000) · Zbl 0981.32012
[12] Properties of the Berezin transform of bounded functions, Bull. Austral. Math. Soc., 59, 21-31, (1999) · Zbl 0926.31002
[13] Bounded symmetric domains and Jordan pairs, (1977)
[14] A limit property of the Berezin transform, (1999)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.